By Topic

Generalizations of spherically symmetric lenses

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

1 Author(s)
Morgan, Samuel P. ; AT&T Bell Laboratories, Murray Hill, NJ, USA

The purpose of this paper is to generalize the solutions of some spherically symmetric lens and lens-reflector problems recently treated by Kay. The original problem was to find a variable-index structure, with a point source at its surface or at infinity, which would produce a beam of finite angular width, having a prescribed variation of intensity with angle. It is shown that a prescribed exit beam can be obtained from a point source at any given distance from the lens, and that the index of refraction may be specified more or less arbitrarily in the outer part of the lens. A special case is solved in terms of tabulated functions.

Published in:

Antennas and Propagation, IRE Transactions on  (Volume:7 ,  Issue: 4 )